MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50623
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
User opened the package and injected water, then advanced the delivery system through wire guide while found out the wire guide cannot be put through delivery system.User retracted the device and changed to a new one to complete the procedure a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Can you provide the tracking information for the returned device? yes.What endoscope channel size was used? 4.2.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.What was the target location of the stent? left hepatic duct details of the wire guide used (name, diameter)? acro-35-450.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., cholodochojejunostomy)) no.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? the stent delivery system revolves around narrow angles in the patient's anatomical structure.What was the position of the elevator during advancement? down.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2333389 of zilbs-635-8-8 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 december 2025.Observations from the lab evaluation were as follows; red safety tab returned in place.Kink observed on outer sheath approx.42.5cm from base of connector cap.Crumpling observed on clear catheter for last 14cm at the distal end of the clear catheter.Distal white tip observed to be broken stent examined and no issue observed device flushes with no issue attempted to insert 0.035 inch wire guide through broken white distal tip but would only insert approx.9.5cm red safety tab removed and stent deploys without issue.The reported failure was observed.Clarification was requested after the lab evaluation asking how the white distal tip of the device was broken.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause for the complaint issue could be attributed to the kink observed on the on outer sheath during the lab evaluation.Excessive bending, twisting, or force applied during insertion or manipulation could have caused the sheath to kink, especially if the device was bent sharply or handled improperly.It is also possible that the sheath could have been damaged during transportation, storage facilities or handling of the packaging after the device left the manufacturing facility, leading to a weakened or pre-deformed section prone to kinking.This kink may have led to extra force to be applied during the insertion process which could potentially have led to the crinkling also observed during the lab evaluation.It is possible that the difficulty in advancing delivery system over the wire guide may have resulted in extra force being applied which could have resulted in the distal white tip getting broken.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 03-feb-2026:.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24016853
Report Number3001845648-2026-00022
Device Sequence Number10545978
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)280815(10)C2333389
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC2333389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/28/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Patient Weight69 KG